Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 20, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 13, 2014, 12:48 PM EDT. It took effect at Jul 13, 2014, 1:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2014, 12:48 PM EDT (16:48 UTC)
- In effect from
- Jul 13, 2014, 1:00 PM EDT
- Expired
- Jul 13, 2014, 9:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
811 WHUS71 KCLE 131648 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1248 PM EDT SUN JUL 13 2014 LEZ146>149-140100- /O.NEW.KCLE.SC.Y.0020.140713T1700Z-140714T0100Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1248 PM EDT SUN JUL 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL SHIFT TO THE WEST. THIS WILL ALLOW WAVES TO BUILD TO 3 TO 5 FEET. WINDS AND WAVES WILL DECREASE LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
1 follow-up statement
400 WHUS71 KCLE 131940 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 340 PM EDT SUN JUL 13 2014 LEZ146>149-140100- /O.CON.KCLE.SC.Y.0020.000000T0000Z-140714T0100Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 340 PM EDT SUN JUL 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND WAVES: WEST WINDS OF 15 TO 20 KNOTS WILL DECREASE INTO THE EVENING. THIS WILL ALLOW WAVES OF 3 TO 5 FEET TO SLOWLY SUBSIDE THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 11:45 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 13, 11:45 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1145 AM EDT SUN JUL 13 2014 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION TODAY AND A MUCH STRONGER COLD FRONT WILL PUSH INTO THE GREAT LAKES ON MONDAY. HIGH PRESSURE WILL BEGIN TO BUILD IN FOR MID WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 11 AM COLD FRONT FROM ROUGHLY THE ISLANDS BACK TO DEFIANCE. PRECIPITATION CHANCES END WITH THE PASSAGE OF THE FRONT AND SEVERE CHANCES ARE PUSHED MORE SOUTHEAST...MARION TO AKRON TO CORRY PA AND POINTS SOUTHEAST. MADE MINOR TWEAKS TO THE FORECAST...LOWERING POPS IN NW OH AND ADJUSTING FOR CURRENT CONDITIONS. SOME NEW THUNDERSTORM DEVELOPMENT IS EXPECTED DURING THE PEAK HEATING OF THE DAY. LOCALLY HEAVY RAIN TOO WITH AMPLE MOISTURE. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... SOME SHOWERS AND THUNDERSTORMS WILL BE LINGERING MAINLY OVER THE SOUTHERN PORTION OF THE FORECAST AREA EARLY IN THE EVENING. FOR MONDAY AFTERNOON INTO MONDAY NIGHT WENT WITH CHANCE POPS AS ANOTHER FRONT WILL BE MOVING THROUGH. AT THIS TIME JUST KEPT THEM CHANCE POPS AS THE AMOUNT OF MOISTURE IS NOT REAL HIGH...HOWEVER...SOME OF THE MOS GUIDANCE IS INDICATING 60% POPS. THIS WILL HAVE TO BE WATCHED. FOR TUESDAY...GUIDANCE POPS ARE SOMEWHAT LOW BUT CONTINUED A CHANCE OVER NE OH AND NW PA BECAUSE OF INSTABILITY SHOWERS WITH THE LAKE AND 850 MB TEMPERATURE DIFFERENCE GETTING CLOSE TO 14C. ALSO INCLUDED A LOW CHANCE OF THUNDER. A SLIGHT CHANCE OF SHOWERS WILL LINGER IN THE SNOW BELT AREAS THROUGH WEDNESDAY NIGHT. HOWEVER...ON WEDNESDAY WITH THE UPPER TROF SWINGING THROUGH WILL HAVE CHANCE POPS OVER MUCH OF THE FORECAST AREA. TEMPERATURES WILL BE MUCH BELOW NORMAL STARTING TUESDAY. A BIG DIFFERENCE IN THE GUIDANCE FOR THE LOWS TONIGHT. USED A BLEND WITH SOME DECREASE IN CLOUDS AND DRY WEATHER...SOME DRYING SHOULD OCCUR. && .LONG TERM /THURSDAY THROUGH SATURDAY/... UPPER LEVEL TROUGH WILL LIFT TOWARDS QUEBEC ON THURSDAY AS HIGH PRESSURE BUILDS OVERHEAD AT THE SURFACE. A LOW CHANCE POP REMAINS OVER THE HIGHER TERRAIN OF NW PA BUT OTHERWISE EXPECT MOSTLY DRY CONDITIONS WITH HEIGHTS STARTING TO CLIMB AND THE AIRMASS DRYING OUT. LOCATIONS DOWNWIND OF LAKE ERIE IN NE OH/NW PA WILL STILL BE FAIRLY COOL WITH HIGHS NEAR 70 DEGREES WHILE NW/CENTRAL OHIO WILL START TO RECOVER WITH HIGHS IN THE MID 70S. DRYING TREND CONTINUES ON FRIDAY WITH HIGHS WARMING ANOTHER 3-4 DEGREES. BY SATURDAY WE WILL HAVE TO KEEP AN EYE ON A WEAK UPPER TROUGH LIFTING THROUGH THE TENNESSEE AND OHIO VALLEYS. MOISTURE WILL ATTEMPT TO SPREAD NORTH AHEAD OF THE TROUGH ACROSS EASTERN OHIO WHICH COULD LEAD TO AN INCREASED CU FIELD AND MAYBE EVEN A LOW CHANCE OF SHOWERS. CONFIDENCE IS TOO LOW IN MOISTURE RETURN TO ADD POPS TO THE FORECAST BUT IT WILL BE SOMETHING TO CONSIDER OVER FUTURE MODEL RUNS. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... SHOWERS WITH SCATTERED THUNDERSTORMS MOVING ACROSS THE AREA THIS MORNING AS AN AREA OF LOW PRESSURE PASSES NORTH OF LAKE ERIE. A MOIST AIRMASS IS IN PLACE BUT WILL SLOWLY SHIFT SOUTH AS A WEAK FRONT SINKS DOWN FROM THE NORTH. INITIAL ROUND OF SHOWERS WILL END BY ABOUT 14-15Z AT TOL AND CLE...LINGERING INTO THE AFTERNOON AT THE OTHER SITES. SOMEWHAT UNCERTAINTY ABOUT COVERAGE OF THUNDERSTORMS THIS AFTERNOON ALONG THE SLOW MOVING FRONT BUT EXPECT SOME INCREASE IN CONVECTION AT MFD/CAK/YNG. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AT THE SOUTHERN SITES...ESPECIALLY IF CLOUDS CLEAR AND ALLOW FOR A LONGER PERIOD OF CLEARING. SOUTHWEST WINDS COULD BE BREEZY AT TIMES AHEAD OF THE FRONT WITH WINDS POSSIBLY SHIFTING TO THE WEST OFF LAKE ERIE AT CLE/ERI BEHIND THE RAIN. EXPECT CLOUDS TO CLEAR OUT OF MOST SITES BY THIS EVENING. WINDS WILL BE LIGHT AND BR/FOG COULD DEVELOP WITH HIGH DEWPOINTS...MAINLY AT THE SOUTHERN SITES CLOSER TO THE FRONTAL BOUNDARY. OUTLOOK...NON VFR POSSIBLE SUNDAY AFTERNOON THROUGH TUESDAY IN THUNDERSTORMS. && .MARINE... SOUTHWESTERLY WINDS WILL INCREASE TODAY AS LOW PRESSURE PASSES NORTH OF LAKE ERIE THIS MORNING...WITH WINDS ON EASTERN LAKE ERIE NEAR 20 KNOTS AT TIMES. THE TROUGH WILL LIFT TOWARDS QUEBEC THIS AFTERNOON WITH WINDS SHIFTING TO WESTERLY LATER TODAY AND NW THIS EVENING. IT LOOKS LIKE THE WINDS MAINTAIN ENOUGH OF A SW OFFSHORE COMPONENT THAT WAVES PEAK IN THE 2 TO 4 FOOT RANGE...JUST BELOW SMALL CRAFT ADVISORY CRITERIA. WILL HAVE TO KEEP AN EYE ON WINDS AND WAVE REPORTS...ESPECIALLY IN THE PENNSYLVANIA WATERS...AND MAY STILL NEED TO ISSUE AN ADVISORY IF CONDITIONS GET CLOSE ENOUGH. A STRONGER COLD FRONT WILL MOVE ACROSS THE LAKE ON TUESDAY WITH WINDS ONCE AGAIN INCREASING TO THE 15 TO 20 KNOT RANGE. SOUTHWESTERLY WINDS WILL SHIFT TO WESTERLY AND WAVES WILL BUILD DOWN THE LONG FETCH OF THE LAKE. THE COOLER AIRMASS WILL ALLOW FOR BETTER WAVE GROWTH AND A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED EAST OF CLEVELAND WITH WAVES OF 3 TO 5 FEET. WATERSPOUTS MAY ALSO BE POSSIBLE THROUGH THE MID-WEEK TIME FRAME GIVEN FAVORABLE INSTABILITY OVER THE LAKE. HIGH PRESSURE WILL BUILD OVERHEAD BY THURSDAY WITH GOOD MARINE CONDITIONS TO END THE WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA/OUDEMAN LONG TERM...KEC AVIATION...KEC MARINE...KEC
Hazardous weather outlook, Jul 13, 9:55 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 955 AM EDT SUN JUL 13 2014 OHZ020>023-027>033-036>038-047-PAZ003-141400- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-CRAWFORD PA- 955 AM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL BE MOVING THROUGH THE AREA TODAY. A FEW OF THE THUNDERSTORMS COULD APPROACH SEVERE LEVELS THIS AFTERNOON AND EARLY EVENING MAINLY SOUTH OF A MARION TO AKRON TO MEADVILLE LINE. THE MAIN THREAT WOULD BE DAMAGING WINDS AND SOME LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-OHZ003-006>014-017>019-089-PAZ001-002-141400- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 955 AM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.